Alert archive / Alabama / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 316, NWS Birmingham, AL

June 28, 2001Lee County, Macon County, Tallapoosa County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jun 28, 2001, 9:04 PM CDT for Lee County, Macon County, Tallapoosa County, Alabama. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 28, 2001, 9:04 PM CDT (02:04 UTC)
Expired
Jun 28, 2001, 9:30 PM CDT
In force
26 min
Issued by
NWS Birmingham, AL
Area
Whole counties

Counties Lee County, AL, Macon County, AL, Tallapoosa County, AL

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 2.1 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2001-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 481 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2001-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
481 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
1040 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 290205
SVRBHM

ALC081-087-123-290230-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
904 PM CDT THU JUN 28 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN LEE COUNTY IN EAST CENTRAL ALABAMA
  SOUTHERN TALLAPOOSA COUNTY IN EAST CENTRAL ALABAMA
  MACON COUNTY IN SOUTHEAST ALABAMA

* UNTIL 930 PM CDT

* AT 901 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER NOTASULGA...MOVING NORTH AT 25 MPH.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  DADEVILLE...AND TALLASSEE.

STRONG DAMAGING WIND IS LIKELY WITH THIS STORM. TAKE COVER NOW. FIND
SUBSTANTIAL SHELTER. AVOID WINDOWS...VEHICLES AND MOBILE HOMES.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 8:22 PM CDT, 42 minutes earlier.

Area forecast discussion, Jun 28, 8:22 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
822 PM CDT THU JUN 28 2001

SEE LITTLE CHANGE IN THIS EVE'S WX VS. THAT OF THE PAST TWO NIGHTS...
EXCEPT AIRMASS IS A BIT MORE MOIST.  JUST UPDATED ZONES TO RAISE POPS
TO CATEGORICAL LEVELS IN THE SE...WHILE KEEPING CHC POPS GOING
ELSEWHERE.  GIVEN THE CURRENT REGIME...EXPECT SCATTERED CONVECTION TO
CONTINUE FOR THE NEXT SEVERAL HOURS.  NO OTHER CHANGES WERE MADE TO
PREVIOU6S PACKAGE.  66

.BHM...NONE.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 9:27 PM CDTSevere Thunderstorm WarningBMXTallapoosa33 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.